Couldn't find what you looking for?

TRY OUR SEARCH!

Hello folks. My brother is having some liver problems lately. He is now at the England because my parents have heard that they do have the best doctors in there. He is in the hospital. Generally, he is feeling ok but doctors told him that his liver is “abnormal”, whatever this means. There is also one problem. He is taking amiodarone and as far as i know this is a potential antiarrhythmic drug.

I want to know more about this. Can you make some connection with amiodarone and abnormal liver and thyroid function as well? I hope that I am not confusing.

Loading...

Hey Gastor,

You are right, Amiodarone is an antiarrhythmic drug, it is used to treat certain types of serious (possibly fatal) irregular heartbeat.

The weird thing about this is that amiodarone is usually responsible for someone's abnormal liver. Maybe he was using this medication before he was told that he has an abnormal liver? Toxic effects of amiodarone are well described with higher dosage but severe hepatic toxicity and cirrhosis with low dose amiodarone has not been reported.

When it comes to liver problems and thyroid function, the liver has an important role in thyroid hormone metabolism and the level of thyroid hormones.

Reply

Loading...

Hi you two,

I believe that Alan is right, Gastor, Amiodarone is probably responsible for his abnormal liver. Are there any chances that he had some heart problems because of which he had to take amiodarone? Maybe he wouldn't tell you about it?

Amiodarone has some toxic effects to the liver and doctors are rarely prescribing it to anyone because they know what it can do to someone's liver. It's a life gambling game. If it messes up one's liver, it will mess up his thyroid function, one thing leads to another and just like that you are in a lot of trouble and in a condition which can be deadly.

Reply

Loading...

Hey everyone,

I had a friend with abnormal liver that was caused by amiodarone so I think there's no doubt about this. 

Your brother definitely has heart problems since he is using amiodarone, he didn't tell you about them or you didn't tell us. That doesn't matter now, first of all, he needs to start taking a different medication for his arrhythmia and he needs to stay in the hospital for further analysis of his liver and his thyroid glands.

I'm quite sure that the doctors there will know what to do so there isn't much for you to worry about, I wish you both good luck.

Reply

Loading...

Hello there everyone.

Gastor, I hope that your brother is pretty much OK now.

I really hope that you are reading all those posts, because folks are totally right when it comes to this. An old friend of mine was using amiodarone and she told me that this medication has too much negative effects on the liver. I don’t know have she ever went to see her doctor about this issue, but I believe that she is because she didn’t use this medication anymore.

I really do hope that your bro consulted some doctor about this issue. I am sure that he is going to help him find a good substitute medication.

Reply

Loading...

Good day friends. I was reading about this issue.

Well, I found out that every doctor knows that amiodarone can cause hepatotoxicity but I am not sure that every one of them knows how toxic this medications is. Look, if a doctor leaves you for too long on amiodarone you can die. I found this information a few weeks ago and I am not sure what to think about this. I mean, if amiodarone can cause death in patient I am sure that it can cause abnormal liver and thyroid function, right?

Anyway, everyone should be careful with it. Good luck. 

Reply

Loading...

Hello folks. That Amiodarone can be really bad for someone’s health. My wife supposed to use it and some her colleague from the job told her to avoid this medication because it can cause a lot of damage to her liver and thyroid functions. Those were her words and my wife told me this.

After a while I did some research on the internet and I can tell you that I have found a lot of negative experiences.

According to some former users, this medication is toxic.

I don’t know is this true, but I hope that there is some other medication that can help you.

Reply

Loading...